Alert archive / Colorado / Flash Flood Watches in 2011

Flash Flood Watch 4, NWS Denver/Boulder, CO

July 5, 201118 counties in Colorado

NWS Denver/Boulder, CO issued this flash flood watch at Jul 5, 2011, 3:15 AM MDT for 18 counties in Colorado. It took effect at Jul 5, 2011, 12:00 PM MDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jul 5, 2011, 3:15 AM MDT (09:15 UTC)
In effect from
Jul 5, 2011, 12:00 PM MDT
Expired
Jul 6, 2011, 2:00 AM MDT
In force
14 hr
Issued by
NWS Denver/Boulder, CO
Flood severity
None

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Logan County, CO, Morgan County, CO, Park County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 25 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 9.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5090 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

902 
WGUS65 KBOU 050915
FFABOU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DENVER CO
315 AM MDT TUE JUL 5 2011

...THUNDERSTORMS WITH HEAVY RAINFALL POSSIBLE LATER TODAY...

.AN INCREASINGLY MOIST AND UNSTABLE AIRMASS WILL RESULT IN
THUNDERSTORM DEVELOPMENT ACROSS THE FRONT RANGE FOOTHILLS BY THIS
AFTERNOON AND EVENING. THE STRONGER STORMS WILL BE CAPABLE OF
PRODUCING HEAVY RAINFALL AND A THREAT OF FLASH FLOODING ESPECIALLY
IN THE RECENT BURN SCARS...INCLUDING THE FOURMILE...RESERVOIR
ROAD...AND CRYSTAL BURN AREAS.

COZ035-051715-
/O.NEW.KBOU.FF.A.0004.110705T1800Z-110706T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES
315 AM MDT TUE JUL 5 2011

...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF NORTH CENTRAL COLORADO... 
  INCLUDING THE FOLLOWING AREA...NORTHERN FRONT RANGE FOOTHILLS. 

* FROM NOON MDT TODAY UNTIL 10 PM THIS EVENING

* THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND EVENING WILL HAVE
  POTENTIAL TO PRODUCE HEAVY RAINFALL AMOUNTS. RAINFALL OF 1 TO 2
  INCHES IN AN HOUR OR LESS WILL BE POSSIBLE FROM THE STRONGEST
  STORMS.

* THOSE RAINFALL AMOUNTS WOULD BRING A THREAT OF FLASH FLOODING
  ESPECIALLY TO THE RECENT BURN SCARS IN THE FOOTHILLS. THIS
  INCLUDES THE FOURMILE...CRYSTAL...AND RESERVOIR ROAD BURN AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

...REPEAT THIS IS A WATCH AND NOT A WARNING...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT
NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA
SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE
ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A
FLASH FLOOD WARNING IS ISSUED.

&&

$$

BARJENBRUCH
4 follow-up statements
311 
WGUS65 KBOU 051704
FFABOU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DENVER CO
1104 AM MDT TUE JUL 5 2011

...THUNDERSTORMS WITH HEAVY RAINFALL EXPECTED THIS AFTERNOON AND TONIGHT...

.THE AIRMASS OVER NORTHEASTERN COLORADO WILL BECOME INCREASINGLY
MOIST AND UNSTABLE THIS AFTERNOON. THUNDERSTORMS WILL DEVELOP OVER
AND NEAR THE FRONT RANGE FOOTHILLS THIS AFTERNOON...WITH THE
STORMS MOVING SLOWLY EAST ACROSS THE PLAINS TONIGHT. THE
STRONGER STORMS WILL BE CAPABLE OF PRODUCING RAINFALL RATES OF UP
TO 2 INCHES IN AN HOUR. THERE IS POTENTIAL TODAY FOR MULTIPLE
STORMS TO MOVE OVER THE SAME AREA...WHICH COULD RESULT IN UP TO 4
INCHES OF RAIN OVER SEVERAL HOURS. THERE IS A THREAT OF FLASH
FLOODING ACROSS THE ENTIRE WATCH AREA...BUT THE THREAT APPEARS
GREATEST IN AREAS ALONG AND NORTH OF INTERSTATE 76...AND ALSO IN
SENSITIVE PLACES SUCH AS BURN AREAS AND URBAN AREAS.

COZ048>051-060115-
/O.EXB.KBOU.FF.A.0004.110706T0000Z-110706T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...
LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...
HAXTUN...HOLYOKE
1104 AM MDT TUE JUL 5 2011

...FLASH FLOOD WATCH IN EFFECT FROM 6 PM MDT THIS EVENING THROUGH
LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN DENVER HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF NORTHEAST COLORADO...INCLUDING
  THE FOLLOWING AREAS...LOGAN COUNTY...PHILLIPS COUNTY...SEDGWICK
  COUNTY AND WASHINGTON COUNTY.

* FROM 6 PM MDT THIS EVENING THROUGH LATE TONIGHT

* THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND EVENING WILL HAVE
  POTENTIAL TO PRODUCE HEAVY RAINFALL AMOUNTS. RAINFALL OF UP TO 4
  INCHES IS POSSIBLE OVER SEVERAL HOURS FROM REPEATED HEAVY THUNDERSTORMS.

* THOSE RAINFALL AMOUNTS WOULD BRING A THREAT OF FLASH FLOODING OF
  CREEKS AND LOW LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

...REPEAT THIS IS A WATCH AND NOT A WARNING...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT
NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA
SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE
ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A
FLASH FLOOD WARNING IS ISSUED.

&&

$$

COZ036-038>045-060115-
/O.EXA.KBOU.FF.A.0004.110705T1800Z-110706T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
INCLUDING...BAILEY...CENTRAL CITY...EVERGREEN...GEORGETOWN...
IDAHO SPRINGS...WESTCREEK...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...
BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...
HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT...
FONDIS...KIOWA...LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER
1104 AM MDT TUE JUL 5 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF CENTRAL COLORADO AND
  NORTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN CENTRAL
  COLORADO...SOUTHERN FRONT RANGE FOOTHILLS. IN NORTHEAST
  COLORADO...BOULDER...DENVER...RURAL ADAMS AND ARAPAHOE
  COUNTIES...CASTLE ROCK...FORT COLLINS...MORGAN COUNTY...AND WELD
  COUNTY.

* UNTIL 10 PM MDT THIS EVENING

* THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND EVENING WILL HAVE
  POTENTIAL TO PRODUCE HEAVY RAINFALL AMOUNTS. RAINFALL OF UP TO 2
  INCHES IN AN HOUR WILL BE POSSIBLE FROM THE STRONGEST STORMS.

* THOSE RAINFALL AMOUNTS WOULD BRING A THREAT OF FLASH FLOODING
  ESPECIALLY IN BURN AREAS AND URBAN AREAS. THERE IS ALSO AN
  ENHANCED THREAT OF FLOODING ON RIVERS AND STREAMS THAT ARE STILL
  RUNNING HIGH FROM SNOW MELT...ESPECIALLY ON BOULDER CREEK BELOW
  THE FOURMILE BURN AREA INTO THE CITY OF BOULDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

...REPEAT THIS IS A WATCH AND NOT A WARNING...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT
NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA
SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE
ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A
FLASH FLOOD WARNING IS ISSUED.

&&

$$

COZ035-060115-
/O.CON.KBOU.FF.A.0004.110705T1800Z-110706T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES
1104 AM MDT TUE JUL 5 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTH CENTRAL COLORADO...INCLUDING THE FOLLOWING 
  AREA...NORTHERN FRONT RANGE FOOTHILLS. 

* UNTIL 10 PM MDT THIS EVENING

* THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND EVENING WILL HAVE
  POTENTIAL TO PRODUCE HEAVY RAINFALL AMOUNTS. RAINFALL OF UP TO 2
  INCHES IN AN HOUR WILL BE POSSIBLE FROM THE STRONGEST STORMS.

* THOSE RAINFALL AMOUNTS WOULD BRING A THREAT OF FLASH FLOODING
  ESPECIALLY TO THE RECENT BURN SCARS IN THE FOOTHILLS. THERE IS
  ALSO AN ENHANCED THREAT OF FLOODING ON RIVERS AND STREAMS THAT
  ARE STILL RUNNING HIGH FROM SNOW MELT...ESPECIALLY ON BOULDER
  CREEK AND THE BIG THOMPSON RIVER AND FALL RIVER ABOVE LAKE ESTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

...REPEAT THIS IS A WATCH AND NOT A WARNING...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT
NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA
SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE
ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A
FLASH FLOOD WARNING IS ISSUED.

&&

$$

GIMMESTAD
278 
WGUS65 KBOU 052134
FFABOU

FLOOD WATCH
NATIONAL WEATHER SERVICE DENVER CO
334 PM MDT TUE JUL 5 2011

...THUNDERSTORMS WITH HEAVY RAINFALL EXPECTED THIS AFTERNOON AND
TONIGHT...

.THE AIRMASS OVER NORTHEASTERN COLORADO WILL BECOME INCREASINGLY
MOIST AND UNSTABLE INTO THE EVENING HOURS. THUNDERSTORMS WILL
CONTINUE TO DEVELOP OVER AND NEAR THE FRONT RANGE FOOTHILLS
THROUGH THE AFTERNOON...WITH THE STORMS SPREADING EAST ACROSS THE
PLAINS TONIGHT. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING
RAINFALL RATES OF UP TO 2 INCHES IN AN HOUR. THERE IS POTENTIAL
FOR MULTIPLE STORMS TO MOVE OVER THE SAME AREA...WHICH COULD
RESULT IN UP TO 4 INCHES OF RAIN OVER SEVERAL HOURS. THERE IS A
THREAT OF FLASH FLOODING ACROSS THE ENTIRE WATCH AREA...BUT THE
THREAT APPEARS GREATEST IN AREAS ALONG AND NORTH OF INTERSTATE
76...AND ALSO IN SENSITIVE PLACES SUCH AS BURN AREAS AND URBAN
AREAS.

COZ035-036-038>045-060400-
/O.CON.KBOU.FF.A.0004.000000T0000Z-110706T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM...EATON...
FORT LUPTON...GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...
WIGGINS...BENNETT...BYERS...DEER TRAIL...LEADER
334 PM MDT TUE JUL 5 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL COLORADO...NORTH CENTRAL COLORADO AND 
  NORTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL COLORADO...SOUTHERN FRONT RANGE FOOTHILLS. IN NORTH 
  CENTRAL COLORADO...NORTHERN FRONT RANGE FOOTHILLS. IN 
  NORTHEAST COLORADO...BOULDER/WESTERN DENVER SUBURBS...RURAL 
  ADAMS AND ARAPAHOE COUNTIES...GREELEY VICINITY/SOUTHERN WELD 
  COUNTY...CASTLE ROCK/PALMER DIVIDE...FORT COLLINS 
  VICINITY/NORTHWEST WELD COUNTY...MORGAN COUNTY... 
  DENVER/SOUTHERN/NORTHERN/EASTERN DENVER SUBURBS AND NORTHEAST 
  WELD COUNTY. 

* UNTIL 10 PM MDT THIS EVENING

* THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND EVENING WILL 
  HAVE POTENTIAL TO PRODUCE HEAVY RAINFALL AMOUNTS. RAINFALL OF 
  UP TO 2 INCHES IN AN HOUR WILL BE POSSIBLE FROM THE STRONGEST 
  STORMS. 

* HEAVY RAINFALL AMOUNTS WILL BRING A THREAT OF FLASH FLOODING
  ESPECIALLY IN BURN AREAS AND URBAN AREAS. THERE IS ALSO AN
  ENHANCED THREAT OF FLOODING ON RIVERS AND STREAMS THAT ARE STILL
  RUNNING HIGH FROM SNOW MELT...ESPECIALLY ON BOULDER CREEK BELOW
  THE FOURMILE BURN AREA INTO THE CITY OF BOULDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

...REPEAT THIS IS A WATCH AND NOT A WARNING...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT
NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA
SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE
ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A
FLASH FLOOD WARNING IS ISSUED.

&&

$$

COZ048>051-060400-
/O.CON.KBOU.FF.A.0004.110706T0000Z-110706T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...
LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...
HAXTUN...HOLYOKE
334 PM MDT TUE JUL 5 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM MDT WEDNESDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHEAST COLORADO...INCLUDING THE FOLLOWING 
  AREAS...LOGAN COUNTY...PHILLIPS COUNTY...SEDGWICK COUNTY AND 
  WASHINGTON COUNTY. 

* UNTIL 2 AM MDT WEDNESDAY

* THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND EVENING WILL 
  HAVE POTENTIAL TO PRODUCE HEAVY RAINFALL AMOUNTS. RAINFALL OF 
  UP TO 4 INCHES IS POSSIBLE OVER SEVERAL HOURS FROM REPEATED 
  HEAVY THUNDERSTORMS. 

* HEAVY RAINFALL AMOUNTS WILL BRING A THREAT OF FLASH FLOODING OF
  CREEKS AND LOW LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

...REPEAT THIS IS A WATCH AND NOT A WARNING...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT
NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA
SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE
ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A
FLASH FLOOD WARNING IS ISSUED.

&&

$$
150 
WGUS65 KBOU 060115
FFABOU

FLOOD WATCH
NATIONAL WEATHER SERVICE DENVER CO
715 PM MDT TUE JUL 5 2011

COZ035-036-038>045-060215-
/O.CAN.KBOU.FF.A.0004.000000T0000Z-110706T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM...EATON...
FORT LUPTON...GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...
WIGGINS...BENNETT...BYERS...DEER TRAIL...LEADER
715 PM MDT TUE JUL 5 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL COLORADO...NORTH
CENTRAL COLORADO AND NORTHEAST COLORADO HAS BEEN CANCELLED. 
THREAT FOR STRONG THUNDERSTORMS THAT COULD PRODUCE HEAVY RAIN HAS
ENDED.  
$$

COZ048>051-060800-
/O.CON.KBOU.FF.A.0004.000000T0000Z-110706T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...
LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...
HAXTUN...HOLYOKE
715 PM MDT TUE JUL 5 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM MDT WEDNESDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHEAST COLORADO...INCLUDING THE FOLLOWING 
  AREAS...LOGAN COUNTY...PHILLIPS COUNTY...SEDGWICK COUNTY AND 
  WASHINGTON COUNTY. 

* UNTIL 2 AM MDT WEDNESDAY

* AN AREA OF THUNDERSTORMS OVER NORTHEAST COLORADO WILL CONTINUE
  TO SLOWLY MOVE EAST THROUGH THE EVENING. RAINFALL AMOUNTS OF UP
  TO 2 INCHES WILL BE POSSIBLE UNDER THE STRONGER THUNDERSTORMS IN
  LESS THAN AN HOUR.

* HEAVY RAINFALL AMOUNTS WILL BRING A THREAT OF FLASH FLOODING 
  OF CREEKS AND LOW LYING AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

...REPEAT THIS IS A WATCH AND NOT A WARNING...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT
NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA
SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE
ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A
FLASH FLOOD WARNING IS ISSUED.

&&

$$
706 
WGUS65 KBOU 060751
FFABOU

FLOOD WATCH
NATIONAL WEATHER SERVICE DENVER CO
150 AM MDT WED JUL 6 2011

COZ048>051-060900-
/O.EXP.KBOU.FF.A.0004.000000T0000Z-110706T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...
LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...
HAXTUN...HOLYOKE
150 AM MDT WED JUL 6 2011

...FLASH FLOOD WATCH WILL EXPIRE AT 2 AM MDT EARLY THIS MORNING...

THE FLASH FLOOD WATCH FOR THE NORTHEAST CORNER OF COLORADO WILL
EXPIRE AT 2 AM MDT EARLY THIS MORNING.

STORMS WITH HEAVY RAIN HAD MOVED WELL EAST OF THE AREA.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood watch went out at Jul 4, 3:50 PM MDT, 11 hours 25 minutes earlier.

Area forecast discussion, Jul 4, 3:50 PM MDT, 11 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
350 PM MDT MON JUL 4 2011

.SHORT TERM...THE HOT UPPER LEVEL HIGH CENTERED OVER NORTHEAST
COLORADO AT THE MOMENT ACCORDING TO WATER VAPOR SATL LOOP AND RUC
WIND AND HEIGHT FIELDS IS LARGELY RESPONSIBLE FOR THE NEAR RECORD
HEAT ACROSS THE FCST AREA THIS AFTERNOON. SPOTTY CONVECTION
STRUGGLING TO FORM AND MOVE OFF THE HIGH TERRAIN. WEAK CONVECTION UP
NEAR THE WYOMING BORDER HAS TENDED TO DRIFT EAST-NORTHEAST...WHILE
LOW TOP CELLS FORMING OVER SRN PORTIONS OF THE FCST AREA ARE
DRIFTING WESTWARD...IN RESPONSE TO LIGHT CIRCULATION AROUND THE
700-500MB HIGH CENTER. INVERTED-V MODEL SOUNDINGS POINT TO
MICROBURST WINDS FM HIGH BASED CONVECTION. THE POTENTIAL EXISTS FOR
+40 MPH GUSTS. DOESN/T LOOK LIKE MUCH RAIN OR THUNDER FROM
CONVECTION ON THE PLAINS THIS AFTERNOON OR EVENING WHERE MINIMAL
CAPE VALUES AND SFC DEWPOINTS ONLY IN THE 30S AND 40S ARE PRESENT.
DURING THE THE NEXT SEVERAL HOURS WILL CONTINUE TO SEE POP AND DROP
ISOLATED LOW TOP CONVECTION OVER AND ALONG THE FRONT RANGE...AS WELL
AS WITHIN A LOW-LEVEL CONVERGENCE ZONE EXTENDING NORTHEASTWARD FROM
SWRN ELBERT COUNTY TO CENTRAL WASHINGTON COUNTY. THIS EVENING...THE
UPPER RIDGE IS FORECAST TO CREEP EASTWARD OVER WRN KANSAS CAUSING
LIGHT VARIABLE WINDS ALOFT TO BRIEFLY TURN W-SWLY. SHOULD SEE MOST
IF NOT ALL CONVECTION ENDING BY 06Z TONIGHT.

ON TUESDAY...NAM SHOWS THE 700-400MB RIDGE BACK-TRACKING OVER UTAH
AND WRN COLORADO...WHILE THE GFS SHOWS THE UPPER RIDGE REMAINING
EAST OF THE MTNS. THE NAM SHOWS A SHORTWAVE ROUNDING THE TOP OF THE
RIDGE AND DROPPING SEWRD OVER NRN AND NERN COLORADO IN THE
AFTERNOON. NAM ALSO SHOWS N/NELY LOW-LEVEL FLOW DEEPENING THROUGH
THE DAY WITH SCATTERED SHOWERS/T-STORMS BREAKING OUT OVER AND ALONG
THE FRONT RANGE BY EARLY AFTERNOON AND THEN SPREADING OUT ACROSS THE
PLAINS LATER IN THE DAY. WHEREAS THE GFS SHOWS A WEAK SHORTWAVE
MOVING UP FROM THE 4-CORNERS BUT NOT REACHING NERN COLORADO UNTIL
THE EVENING. HOWEVER THE GFS IS SIMILAR TO THE NAM IN DEVELOPING
NELY/UPSLOPE FLOW BY THE MORNING AND DEEPENING THROUGH THE DAY WITH
ISOLATED STORMS FORMING ALONG THE FRONT RANGE BY EARLY AFTERNOON AND
BECOMING MORE WIDESPREAD THROUGH THE REMAINDER OF THE AFTERNOON. 6-
AND 12-HOUR PRECIP AMOUNTS FROM THE GFS MORE THAN DOUBLE THOSE
OFFERED BY THE NAM...BUT STILL BELOW AN INCH. LATE AFTERNOON CAPES
AND LAPSE RATES ON THE PLAINS...PARTICULARLY ALONG THE PALMER DIVIDE
SUFFICIENTLY LARGE ENOUGH TO PRODUCE SCATTERED T-STORMS CAPABLE OF
HAIL AND STRONG GUSTY WINDS. WEAK WIND PROFILE DOES NOT LOOK ALL
THAT FAVORABLE FOR TORNADO DEVELOPMENT. MODELS SHOW TEMPERATURES
COOLING BY SEVERAL DEGS WITH 80S FOR HIGHS ON THE PLAINS AND 60S/70S
IN THE HIGH COUNTRY.

.LONG TERM...MODELS HAVE THE UPPER RIDGE CENTERED OVER THE NORTHERN
HAVE OF NEW MEXICO TUESDAY NIGHT INTO THURSDAY MORNING...THEN IT
MOVES INTO WEST-CENTRAL NEW MEXICO FOR THE REST OF THURSDAY AND
THURSDAY NIGHT.  THE FLOW ALOFT WILL BE WEAK AND WEST-NORTHWESTERLY
THROUGH THE PERIODS.  THE LOW LEVEL FLOW IS EAST TO SOUTHEAST
TUESDAY NIGHT INTO THURSDAY EVENING...THEN IT LOOKS LIKE NORMAL
DIURNAL TRENDS KICK IN.  FOR MOISTURE...BOTH MODELS HAVE PLENTY OF
MOISTURE OVER ALL THE FORECAST AREA THROUGH THE PERIODS.  DEW POINT
PROGGS STAY PRETTY HIGH THROUGH THE PERIOD...WITH 50 TO MID 60S FOR
MOST OF THE CWA.  THE MOUNTAINS AND PARKS HAVE 40S F.  PRECIPITABLE
WATER VALUES ARE PRETTY DECENT TOO...WITH VALUES IN THE 0.90-1.35
INCH RANGE THROUGH THE PERIODS.  THERE IS FAIRLY DECENT CAPE PROGGED
TUESDAY EVENING...WITH VALUES ACROSS THE CWA AROUND 800-2000J/KG.
FOR LATE DAY WEDNESDAY...CAPE IS IN THE 300-1000J/KG RANGE FOR THE
FORECAST AREA.  FOR THURSDAY AFTERNOON...THERE IS DECENT CAPE OVER
THE FOOTHILLS...PALMER RIDGE...AND EASTERN BORDER ZONES.  VALUES ARE
AROUND 1000-2000J/KG IN THOSE AREAS.  THE GFS QPF FIELDS HAVE DECENT
AMOUNTS OF MEASURABLE PRECIPITATION FOR MUCH OF THE CWA TUESDAY
NIGHT...THE NAM SHOWS CONSIDERABLY LESS.  ON WEDNESDAY AND WEDNESDAY
NIGHT...THE GFS HAS QUITE A BIT OVER ALL AREAS.  THE NAM SHOWS A BIT
MORE DURING THE DAY THAN IT DID FOR TUESDAY NIGHT...BUT BY WEDNESDAY
NIGHT...IT HAS CONSIDERABLY LESS THAN THE GFS AGAIN. FOR THURSDAY...
THERE IS LESS QPF INDICATED ON BOTH MODELS RESPECTIVELY...AND AGAIN
THE GFS SHOWS MORE THAN THE NAM. SO FOR POPS...WILL GO WITH 30-50%S
FOR THE AFTERNOONS AND EVENINGS...AND 10-30%S FOR THE LATE NIGHTS
AND MORNINGS.  FOR TEMPERATURES...WEDNESDAY'S HIGHS ARE 2-3 C COOLER
THAN TUESDAY'S.  THURSDAY'S HIGHS WARM-UP 2-4 C FROM WEDNESDAY'S
HIGHS.  FOR THE LATER DAYS...FRIDAY THROUGH MONDAY...THE UPPER RIDGE
CENTER HANGS AROUND SOUTHWEST...SOUTH OR SOUTHEAST OF COLORADO ALL
FOUR DAYS.  THE ECMWF AND GFS KEEP PLENTY OF SUBTROPICAL MOISTURE
AROUND ALL FOUR DAYS.  FRIDAY THERE IS A LITTLE LESS. WILL NEED TO
KEEP 20-30% POPS IN ALL FOUR DAYS. TEMPERATURES LOOK TO BE AROUND
NORMALS...MAYBE A BIT COOLER.

&&

.AVIATION...ISOLATED HIGH BASED CONVECTION MAY STILL DRIFT OVER
DENVER AREA AIRPORTS FM NOW THROUGH 01Z THIS EVENING. MAIN THREAT
WILL BE MICROBURST AND STRONG OUTFLOW WINDS AND OF COURSE CLOUD-TO-
GROUND LIGHTNING STRIKES. DO NOT SEE ANY RESTRICTIONS TO
VISIBILITIES OR LOW CLOUD CIGS AS THE SUB-CLOUD ENVIRONMENT WILL
REMAIN QUITE DRY. DO NOT SEE MUCH MORE THAN A BRIEF RAIN SHOWER OR
SPRINKLES FROM PASSING LOW TOP CONVECTIVE CLOUDS. THIS EVENING SKIES
CLEAR AND WINDS RETURN TO A TYPICAL DRAINAGE PATTERN. ON
TUESDAY...MODELS SHOW A WEAK FRONTAL BOUNDARY MOVING DOWN THE FRONT
RANGE AND THROUGH THE DENVER METRO AREA SOMETIME BETWEEN 12Z AND
15Z. THEREAFTER...AN INCREASINGLY MOIST N-NELY UPSLOPE FLOW AND THE
PASSAGE OF A WEAK UPPER LEVEL WEATHER DISTURBANCE PRODUCE SCATTERED
SHOWERS AND THUNDERSTORMS BY THE AFTERNOON. LATE AFTERNOON STORMS
MAY PRODUCE LOCALLY HEAVY RAINFALL...SMALL HAIL AND STRONG GUSTY
WINDS. CIGS WITH THE STORM COULD BRIEFLY LOWER TO 5000-6000 FT AGL
AND VSBYS BRIEFLY TO 4-5 MILES DURING A HEAVY RAIN SHOWER.

&&

.HYDROLOGY...NO THREAT OF FLASH FLOODING TONIGHT FOR THE BURN AREAS
WITH ONLY A FEW HIGH BASED STORMS AND VERY LITTLE RAIN. WHEREAS THE
THREAT OF FLASH FLOODING MAY INCREASE ON TUESDAY AND WEDNESDAY FOR
THE BURN AREAS IN AND ALONG THE FRONT RANGE. SLOW MOVING STORMS
COULD POSE A THREAT OF HEAVY RAINFALL RESULTING IN LOCALIZED FLASH
FLOODING DURING THE AFTERNOON AND EVENING HOURS.

CURRENT RIVER AND STREAM FLOWS HAVE TRENDED JUST SLIGHTLY LOWER IN
THE LAST 24 HOURS. HOWEVER WATER LEVELS MAY AGAIN RISE SLIGHTLY IN
THE NEXT DAY OR TWO PARTICULARLY EAST OF THE CONTINENTAL DIVIDE DUE
TO LOCALIZED HEAVY RAINFALL.

FLOOD ADVISORIES...

BIG THOMPSON RIVER THROUGH ESTES PARK UNTIL LATE TUESDAY AFTERNOON.
CACHE LA POUDRE RIVER FROM THE CANYON MOUTH TO GREELEY UNTIL LATE
TUESDAY AFTERNOON.
FRASER RIVER AND SAINT LOUIS CREEK IN GRAND COUNTY UNTIL LATE
TUESDAY AFTERNOON.
MICHIGAN RIVER IN JACKSON COUNTY UNTIL LATE TUESDAY AFTERNOON.
COLORADO RIVER NEAR KREMMLING UNTIL LATE WEDNESDAY AFTERNOON.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

BAKER/RJK
Hazardous weather outlook, Jul 4, 11:16 AM MDT, 15 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1116 AM MDT MON JUL 04 2011

COZ030>051-051200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1116 AM MDT MON JUL 04 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE FRONT RANGE BY EARLY
THIS AFTERNOON...WITH A FEW OF THESE HIGH BASED STORMS DRIFTING EAST
OVER THE NEARBY PLAINS BY AROUND 2 PM. STRONG AND GUSTY OUTFLOW
WINDS TO NEAR 50 MPH CAN BE EXPECTED WITH THESE MOSTLY DRY STORMS.
RAINFALL WILL BE VERY LIGHT AND SPOTTY. THESE WEAK THUNDERSTORMS AND
THE GUSTY WINDS THEY WILL PRODUCE...ARE EXPECTED TO DIMINISH IN
COVERAGE BY AROUND DARK. HOWEVER...A FEW GUSTY STORMS COULD LINGER
UNTIL MIDNIGHT IN THE HIGH COUNTRY.

A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE CENTERED OVER COLORADO
IS LARGELY RESPONSIBLE FOR UNSEASONABLY WARM TEMPERATURES AND
GENERALLY DRY CONDITIONS EXPECTED ACROSS THE REGION TODAY AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLENTY OF MID AND UPPER LEVEL SUBTROPICAL MOISTURE IS EXPECTED TO
MOVE INTO AND OVER COLORADO FOR THE NEXT SEVERAL DAYS.  THERE WILL
BE A CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS FOR THE MOUNTAINS
AND IMMEDIATE PLAINS THROUGH MUCH OF THE PERIOD.  THE REST OF THE
PLAINS CAN EXPECT A SLIGHT CHANCE OF LATE DAY SHOWERS AND
THUNDERSTORMS.  A FEW SHOWERS AND THUNDERSTORMS COULD EVEN LINGER
INTO THE OVERNIGHT AND MORNING HOURS.  TEMPERATURES LOOK TO BE BELOW
SEASONAL NORMALS WEDNESDAY AND THURSDAY AND AROUND NORMAL TUESDAY
AND THIS UPCOMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

BAKER/RJK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 5:34 PM MDTFlash Flood WarningBOUGrand86 min
Jul 5, 5:41 PM MDTSpecial Weather StatementBOUAdams34 min

Nearby

Flash Flood Watches in Colorado, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.